Thunderstorm Wind, Hunterdon
- When
- July 5, 6:35 AM EST
- Where
- Hunterdon County, Pattenburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.633, -75.017
A severe thunderstorm knocked down a couple of trees, tree limbs and wires in the Pattenburg area of Union Township.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm knocked down a couple of trees, tree limbs and wires in the Pattenburg area of Union Township.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 5, 6:15 AM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 715 AM EDT WED JUL 5 2006 .UPDATE... WE WILL ISSUE A QUICK UPDATE AS WDPSRD PCPN IS STILL SITTING OVER OUR NRN ZONES. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && TFG PREV AFD ******************************************************** .SHORT TERM /TODAY THROUGH FRIDAY/... THE WARM AND HUMID AIRMASS WILL REMAIN OVER THE REGION FOR ONE MORE DAY, AS A COLD FRONT APPROACHES FROM THE WEST. THIS FRONT WILL STALL OVER THE REGION DURING THE DAY AND A WAVE OF LOW PRESSURE IS FORECAST TO MOVE NORTHEASTWARD ALONG THE FRONT THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS SHOULD DEVELOP MAINLY IN THE AFTERNOON AND EVENING AND ONCE AGAIN, MOST OF THE CWA HAS BEEN PLACED IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS, WITH THE MAIN THREATS BEING STRONG WINDS AND SOME HAIL. ALSO, PRECIPITABLE WATERS ARE IN THE 2.00 TO 2.50 INCH RANGE. AS A RESULT, SOME PLACES COULD GET SOME DECENT RAINS, ESPECIALLY IN LOCALIZED AREAS. THE BEST CHANCES FOR THE HEAVIER RAINS AND SEVERE WEATHER APPEAR TO BE ACROSS THE SOUTHERN PORTIONS OF THE REGION ATTM. CAPES ARE HIGHEST TO THE SOUTH AND QUITE A BIT LOWER AS YOU GO NORTH. DESPITE LAST WEEKS RAIN, FFG VALUES ACROSS OUR SOUTHERN COUNTIES, WHERE THE HEAVIEST RAIN IS FORECAST TO OCCUR, ARE VERY HIGH (WITH 6 HOURLY AMOUNTS AOA 5 INCHES IN SOME AREAS), MAINLY DUE TO THE SANDY SOIL. THE LATEST MODEL GUIDANCE IS IN DECENT AGREEMENT WITH MOVING THE PRECIP OUT OF THE BY THURSDAY MORNING, EVEN THOUGH IT MAY LINGER INTO THURSDAY AFTERNOON FOR SOUTHEASTERN PORTIONS OF THE REGION. THE GFS IS SUFFERING FROM SOME FEEDBACK ISSUES AND THESE CONTINUE INTO THE EXTENDED PERIOD. HOWEVER, IN THE SHORTER TERM, THE FEEDBACK ISSUES DO NOT SEEM TO HAVE A BIG EFFECT ON THE SENSIBLE WX FORECAST. ONCE THE FRONT CLEARS THE AREA BY THURSDAY AFTERNOON, HIGH PRESSURE WILL BUILD IN. A FEW DRY DAYS ARE IN STORE, WITH MUCH LOWER HUMIDITIES (AND DEW POINTS IN THE 50S), THROUGH THE END OF THE WEEK. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... THE GFS IS ALONE IN BRINGING AN UPPER LOW OVER THE MID-ATLANTIC EARLY IN THE PERIOD, AHEAD OF THE RETREATING TROF. THE OTHER MODELS, SPECIFICALLY THE CANADIAN, SREF ENSEMBLES AND TO A LESSER EXTENT, THE ECMWF, ARE MUCH MORE PROGRESSIVE WITH THIS SYSTEM. AGAIN, SOME OF THE GFS PROBLEMS ARE LIKELY ATTRIBUTED TO FEEDBACK ISSUES. THE GFS THEN FALLS BACK INTO LINE WITH THE MODEL CONSENSUS FOR EARLY NEXT WEEK, WITH A FLATTENING OUT OF HEIGHT FIELDS, MEANING HEIGHTS INCREASE ACROSS THE EASTERN CONUS. HIGH PRESSURE BUILDS IN AND HUMIDITY VALUES WILL INCREASE THROUGH THE EARLY PART OF NEXT WEEK. THE HIGHER HUMIDITY AND ANOTHER COLD FRONT WHICH WILL APPROACH MONDAY OR TUESDAY, WILL BRINGS TSTORM CHANCES BACK TO THE AREA. HOWEVER, THE GFS IS HAVING SOME CLEAR FEEDBACK PROBLEMS WITH A DEVELOPING LOW IN THE PLAINS THAT MOVES INTO THE OHIO VALLEY. OVERALL, THE CURRENT EXTENDED FCST LOOKS REASONABLE AND NO APPRECIABLE CHANGES WERE MADE. && .AVIATION... THE VFR CLOUDS AND THE RELATIVE PAUCITY OF ACTIVITY EARLY IN THE TAF PERIOD SHOULD BODE FAIRLY WELL FOR VSBYS, SO DID NOT DROP BELOW THE MVFR CATEGORY THIS MORNING DESPITE FACT THAT SOME SITES RECEIVED OVER .25 INCHES OF RAIN. IF ANY HOLES DEVELOP, THEN WOULD HAVE TO REVISIT THAT. AFTER THE FIRST SEVERAL HOURS, MODELS ARE SUGGESTING SHRA OVER THE NRN TAF SITES AND TSRA OVER THE SRN TAF SITES TODAY AS LIKELY BUT NOT PREDOMINANT EVENTS, WITH PROBABILITIES DIMINISHING FROM NW TO SE LATER IN THE TAF PERIOD. SOME MVFR CIGS ARE EXPECTED WITH SHRA/TSRA ACTIVITY ONLY. && .MARINE... OVER THE WATERS, WE HAVE GENERALLY KEPT THE WIND FIELD SIMPLE, ALTHOUGH GUIDANCE SUGGESTS WINDS OVER AT LEAST THE NORTHERN PORTION OF THE ATLANTIC WATERS MIGHT GO SE FOR A TIME THIS AFTERNOON AS ENERGY RUNS UP ALONG THE SFC FRONT. WIND SPEEDS, BOTH IN ADVANCE OF AND BEHIND THE FRONT, ARE DEPICTED BY GUIDANCE AS BEING BELOW SCA CRITERION AND WE DID NOT DIFFER. WAVEWATCH BRINGS SEAS AT 44025 UP TO 5 FT TONIGHT, BUT WITH WINDS GOING TO NORTH AT LESS THAN 20 KT WE DID NOT BITE. && && SHORT TERM/LONG TERM...NIERENBERG AVIATION/MARINE...DELISI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 420 AM EDT WED JUL 5 2006 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-060900- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 420 AM EDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS PLACED MOST OF THE REGION IN A SLIGHT RISK OF SEVERE THUNDERSTORMS. DAMAGING WINDS ARE THE BIGGEST THREAT, BUT LARGE HAIL IS ALSO POSSIBLE. ADDITIONALLY, LOCALLY HEAVY DOWNPOURS ARE POSSIBLE DUE TO ALL OF THE MOISTURE IN THE AIRMASS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 432 AM EDT WED JUL 5 2006 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-067>071-051800- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA 432 AM EDT WED JUL 5 2006 ...STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS, HAIL AND VERY HEAVY RAIN ARE POSSIBLE AGAIN THIS AFTERNOON AND TONIGHT... THE STORM PREDICTION CENTER HAS PLACED A LARGE PORTION OF THE REGION UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON AND EVENING. DAMAGING WINDS ARE THE PRIMARY THREAT FROM ANY STORMS, BUT LARGE HAIL AND LOCALIZED HEAVY RAINFALL ARE ALSO POSSIBLE. HUMID CONDITIONS WILL REMAIN IN PLACE TODAY IN ADVANCE A COLD FRONT THAT WILL MOVE THROUGH A PORTION OF THE REGION, BEFORE STALLING. AN AREA OF LOW PRESSURE WILL THEN MOVE ALONG THIS FRONT. THE COMBINATION OF THE WARMTH AND HUMIDITY, THE COLD FRONT, AND THE SURFACE LOW WILL ALL BRING THE CHANCE OF SEVERE THUNDERSTORMS TO THE REGION. ALSO, DUE TO THE VERY HUMID AIRMASS, THERE WILL BE SOME HEAVY DOWNPOURS THAT MAY RESULT IN LOCALIZED FLOODING OF ROADS, POOR DRAINAGE AREAS, AS WELL AS, SMALL CREEKS AND STREAMS. ANY THUNDERSTORM, WHETHER SEVERE OR NOT, IS CAPABLE OF PRODUCING DANGEROUS CLOUD-TO-GROUND LIGHTNING. WHEN A THUNDERSTORM APPROACHES, SEEK SHELTER INDOORS IMMEDIATELY TO PROTECT YOURSELF FROM LIGHTNING. PLEASE STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR LOCAL MEDIA OUTLETS FOR FURTHER INFORMATION AND ANY WATCHES AND/OR WARNINGS THAT MAY BE ISSUED. NIERENBERG
The Philadelphia radar (KDIX), 92 km away, was scanning. The volume nearest the first event began at 11:35 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2006Every state in 2006This day in weather historyWarnings in New Jersey, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522618.